Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suggest treatment for allergic skin rash

User rating for this question
Answered by

Practicing since : 2008
Answered : 2609 Questions
Hello doctor, some rashes are developed on my left side and right side of my stomach, not much itching really but the left side one is growing from 3 inch 2 week back to 8 inch now. What is the solution for this?
Posted Sun, 23 Feb 2014 in Skin Hair and Nails
Answered by Dr. Geetika Paul 43 minutes later
Brief Answer: Skin rash, more details and pictures required Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. Now from the description that you have provided, it is quite difficult to reach a definite diagnosis. I would like to know more details from you about the skin rash. Since when do you have these skin rashes? Is there any associated pain or itching? What are you applying over the rash? Any other sites also involved? Also please click some close up pictures of the skin lesions and upload them here on this page. You can also mail them at YYYY@YYYY with heading as ref to Dr Geetika Paul. I am sure I will be able to help you more once you provide me the above details and the pictures. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Suggest treatment for allergic skin rash 39 minutes later
Nice to hear back from you. I have these rashes from last 3 weeks. There is no pain or itching as such, but when I put hot water when bathing I will have the burning sensation, burning will be more when I apply soap on it. Now I'm applying an ointment 'Providone Iodine ointment USP with name Betadine. They are on both sides of stomach at front, left side one is growing towards back but right side one is of same size from beginning. No other sites are involved. I'm worried if it is herpes zoster and my mother says if both sides join I'll die. thanks.
Answered by Dr. Geetika Paul 6 hours later
Brief Answer: Allergic reaction skin, to find offending agent Detailed Answer: Hi again Since you seem to have a rash which is bilateral, that is, involving both the sides of your abdomen, so it is very unlikely to be that of herpes zoster. I would like to tell you that herpes zoster typically involves only one side of body and is not on both sides. Now going by your description, the other possibilities that we can think off is probably an allergic reaction over the skin. Hope you are not applying any oils or creams over the affected area. Avoid application of dettol, savlon or betadine over the lesions. Wear cotton clothes to avoid any further irritation. Take some oral antihistamines like benadryl and apply a topical steroid cream like cortisone over the lesions twice a day. Still to confirm the diagnosis, it would be great in you could upload some close up pictures of the skin lesions here on this page. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Suggest treatment for allergic skin rash 29 minutes later
Thanks for reliecing my tension. Am currently in USA and it is very cold like -18 deg c. Do I have to take any precautions in this climate? Here is the photo of the lesions. Thanks.
Answered by Dr. Geetika Paul 8 minutes later
Brief Answer: Irritant skin reaction, not viral origin Detailed Answer: Hi again You can just start the treatment as told earlier. You should avoid application of any other agents over the skin lesions other than the ones advised. You do not need to observe any other precautions. I am sure the lesion will heal soon with treatment. But if inspite of the above therapy, you continue to develop New lesions or if these tend to increase, then you might have to see a local doctor to find the offending cause. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Suggest treatment for allergic skin rash 2 hours later
Thanks a lot. I would also want to know the content dosage. I see Benadryl with DiphenHydramine HCI 25mg in walmart store. Is it the correct dosage? thanks.
Answered by Dr. Geetika Paul 6 minutes later
Brief Answer: Antihistamine dosage Detailed Answer: Hi again Yes, 25 mg is the dose of this tablet, to be taken two to three times a day according to the amount of itching and discomfort. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor